Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Regular sufferer of migraine. Was taking vasograine, which is not recommended. Any alternate medicine?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5289 Questions
Hello doctor, I used to be a regular sufferer of migraine ( atleast twice a month). But I had taken on to pranayama breathing and almost reduced it to less than 6 months once. But I do get occasional migraine that lasts for 3 to 4 hours. I hear that vasograine is no,longer recommended but I don't know of any alternate medication. Can you advise me ?
Posted Mon, 20 May 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 29 minutes later

Thank you for posting your query.

It is good to note that you have improved with pranayama breathing.

Occasional migraines require only symptomatic treatment. Vasograin is still recommended and is commonly used. However, if you have any adverse effects with vasograin, the alternatives include RIZATRIPTAN 10 mg or SUMATRIPTAN 50 mg tablets or ZOLMITRIPTAN nasal spray.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor